Alert archive / Colorado / Freeze Warnings in 2017
Freeze Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Sep 25, 2017, 3:17 PM MDT for 5 counties in Colorado. It took effect at Sep 26, 2017, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2017, 3:17 PM MDT (21:17 UTC)
- In effect from
- Sep 26, 2017, 4:00 AM MDT
- Expired
- Sep 26, 2017, 8:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WWUS75 KPUB 252117 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 317 PM MDT Mon Sep 25 2017 COZ069>071-260530- /O.NEW.KPUB.FZ.W.0006.170926T1000Z-170926T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 317 PM MDT Mon Sep 25 2017 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM MDT TUESDAY... The National Weather Service in Pueblo has issued a Freeze Warning, which is in effect from 4 AM to 8 AM MDT Tuesday. * LOCATION...The San Luis Valley including Alamosa. * TEMPERATURE...Mid 20s to lower 30s. * IMPACT...Tender plants could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill crops and other tender plants. && $$
3 follow-up statements
596 WWUS75 KPUB 260414 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1014 PM MDT Mon Sep 25 2017 COZ069>071-261200- /O.CON.KPUB.FZ.W.0006.170926T1000Z-170926T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 1014 PM MDT Mon Sep 25 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT TUESDAY... * LOCATION...The San Luis Valley including Alamosa. * TEMPERATURE...Mid 20s to lower 30s. * IMPACT...Tender plants could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill crops and other tender plants. && $$
849 WWUS75 KPUB 261130 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 530 AM MDT Tue Sep 26 2017 COZ069>071-261400- /O.CON.KPUB.FZ.W.0006.000000T0000Z-170926T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 530 AM MDT Tue Sep 26 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * LOCATION...The San Luis Valley including Alamosa. * TEMPERATURE...Mid 20s to lower 30s. * IMPACT...Tender plants could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill crops and other tender plants. && $$
115 WWUS75 KPUB 261405 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 805 AM MDT Tue Sep 26 2017 COZ069>071-261515- /O.EXP.KPUB.FZ.W.0006.000000T0000Z-170926T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 805 AM MDT Tue Sep 26 2017 ...FREEZE WARNING HAS EXPIRED... Temperatures have warmed above freezing across the area. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 25, 11:52 AM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 25, 11:52 AM MDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1152 AM MDT Mon Sep 25 2017 .UPDATE... Issued at 906 AM MDT Mon Sep 25 2017 Temperatures have risen above freezing in the San Luis Valley. The Freeze Warning that was in effect has been allowed to expire. && .SHORT TERM...(Today and tonight) Issued at 454 AM MDT Mon Sep 25 2017 Upper level trough continues its slow drift through the Rockies today, with next wave of showers and thunderstorms lifting northward through the eastern plains early this morning. With surface front now south of the area, cool air mass and shallow upslope will keep eastern mountains and plains cloudy through the day, with on/off showers and light drizzle into the afternoon. Threat of tsra seems to be limited to the far east where elevated instability was generating storms this morning, so will keep mention of tsra generally east of a La Junta to Kim line through the day. Farther west, central mountains and Upper Arkansas Valley should retain just enough moisture and upper level lift to keep isolated showers in the forecast, while San Luis Valley and southwest mountains stay convection free as drier air advects into the region from the sw. Max temps will remain below average areawide, and readings over the eastern mountains and plains will only rise some 5-10 degf from early morning numbers as clouds and light precip persist. .LONG TERM...(Tuesday through Sunday) Issued at 454 AM MDT Mon Sep 25 2017 Overall, basically below seasonal temperatures in combination with unsettled meteorological conditions at times expected this week with warmer temperatures then anticipated by this weekend. Recent forecast model soundings, longer term computer simulations and PV/precipitable water analysis continue to suggest that unsettled meteorological conditions will prevail during the balance of the longer term as next slowly moving upper system impacts the forecast district this week. In addition, varying degrees of cool and relatively moist easterly surface flow is expected to persist into Friday as surface high pressure ridging continues to our east before eastern Colorado lee-side troughing attempts to develop Saturday. Closed upper low initially centered over far western Arizona Tuesday is projected to move into north-central Arizona by Wednesday night before shifting across Utah and western Colorado on Thursday and then into Montana by Saturday. At this time, it now appears that the highest potential for more widespread precipitation(including lower terrain rain, higher elevation snow and isolated primarily afternoon and evening thunderstorms at times) over the forecast district during the longer term should be realized from later Wednesday into Friday and have adjusted recent grids/zones to reflect this trend, otherwise isolated to scattered pops(generally favoring higher terrain locations) are anticipated during the longer term. Regarding temperatures, anticipate that below seasonal late September maximum temperatures in combination with near to slightly above seasonal minimum temperatures will persist through Friday, with near seasonal late September/early October maximum temperatures then projected this weekend. Finally, the highest potential for increased gradient winds at times should be realized from later Wednesday into Saturday morning and then again by later Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1137 AM MDT Mon Sep 25 2017 An upper low pressure area spinning over central Wyoming will continue to produce mostly cloudy skies, scattered showers and isolated thunderstorms over the eastern half of the flight area. Meanwhile, it will be mostly clear to partly cloudy over the western mountains and high valleys with just isolated showers and thunderstorms. KCOS and KPUB, under moist upslope flow across the plains, will be see primarily MVFR conditions with IFR possible at times. KALS will be primarily VFR. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW AVIATION...LW
Hazardous weather outlook, Sep 25, 11:59 AM MDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1159 AM MDT Mon Sep 25 2017 COZ058>089-093>099-261800- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1159 AM MDT Mon Sep 25 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible this afternoon and tonight, mainly across the eastern mountains and plains. The greatest storm threat is along the Kansas border. The main threats from any storms will be lightning, gusty winds to 45 mph and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered primarily afternoon and evening thunderstorms, favoring higher terrain locations are expected from Tuesday into Sunday. The primary storm threats will be lightning, gusty winds and periods of moderate to locally heavy precipitation. Accumulating snow will be possible in the mountains at times through the period, mainly at elevations above 8,000 feet. Freezing temperatures are expected in the mountains and San Luis Valley Tuesday morning. Frost sensitive plants will likely need protection. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 50/50
In the hours before
Local storm report, Sep 25, 11:33 AM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1133 AM MDT MON SEP 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN KIM 37.24N 103.35W
09/25/2017 M0.84 INCH LAS ANIMAS CO TRAINED SPOTTER
STORM TOTAL FROM YESTERDAY AND LAST NIGHT.
&&Local storm report, Sep 25, 2:46 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT MON SEP 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 1 NE LA JUNTA 38.00N 103.53W
09/25/2017 M0.38 INCH OTERO CO PUBLIC
24 HOUR PRECIPITATION 200 PM SUNDAY TO 2 PM
MONDAY.
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 6:08 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Sep 24, 6:48 PM MDT | Special Weather Statement | PUB | Prowers | 42 min |
| Sep 24, 11:08 PM MDT | Areal Flood Advisory | PUB | Baca, Prowers | 3 hr |
| Sep 25, 2:12 AM MDT | Special Weather Statement | PUB | Baca | 93 min |
Nearby
Freeze Warnings in Colorado, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.